Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Treatment for edema in the legs causing weight gain - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2252 Questions
User :   hello
User :   question for you........I have been having much more edema in the lower legs then in the past.......have always had some but seems much worse........only two things have changed taking addtional dose of solatol and i have gained forty addtional pounds around 390 now from 350 ef is 50% couple of months ago
Doctor :   hi
Doctor :   how can i help you
Doctor :   are you there?
User :   yes sir
User :   sorry about that i have been having much more edema than normal of late
User :   only changes are weight gain of 40 pounds and doubled dose of solatol ef is 50% any suggestions
Doctor :   just give me 2 min while i go through your case
User :   ok thanks
User :   only other change is platelet count is down around 105 last lab running up and down from around 140 to 105
Doctor :   k sorry for the delay
Doctor :   what was the reason u got edema
User :   thats is my question any ideas
User :   i have always had edema take 20 mg of demadex twice a day
User :   it is just worse
User :   for th last month or two
Doctor :   k was any illness was diagnosed in the past
User :   like what type of illness
Doctor :   since when you are having edema?
User :   i have had edema for fifteen years or more. but it is worse now
User :   only change is weight gain and addtional dosage of solatol
Doctor :   k
Doctor :   what was the cause for edema?
User :   dont know.............obesity maybe
User :   maybe venal
Doctor :   do you have hypertension(bp) or diabetes
User :   i have chronic renal insuffency
Doctor :   k
Doctor :   are you on treatment for renal insufficiency?
User :   i am dieabetic blood pressure under good control
User :   no dialsys
User :   creatitine is still fair around 1.6 or so
Doctor :   k
Doctor :   do you have any heart diseases
User :   pace maker, two stints
User :   had AAAAAAA two in november all was good then.......echo a mohth ago all was ok there
Doctor :   so now weight gain is the prob
Doctor :   and platelet count
User :   u think wedith gain is what is causing the addtional edema
Doctor :   no edema is causing the weight gain
User :   u think the edema is responsible for fourty pound weight gain
Doctor :   the edema is due to the reason that the fluid which couldn't be excreted normally collects
Doctor :   in dependent parts
Doctor :   so is the weight gain
Doctor :   and did you take any steroids?
User :   no steroids
Doctor :   no that is not the only reason
Doctor :   but it will be a collection of causes?
Doctor :   just ans a few questions
User :   yes sir
Doctor :   is the edema generalised or only in feet and arms
User :   the edema si primarily in the legs
User :   adn some gets to the feet but i wear support hose which helps
User :   so a lot of the fluid builds up right above the support hose around the knee
Doctor :   k for renal insufficiency they were not using any steroids?
User :   and in the calfs
User :   no
User :   no treatment for the kidney disease
Doctor :   just a min
Doctor :   k
Doctor :   so currently what medicines are you taking now
User :   norvasc, demadex, solatol, micardis, starlix, actos, plavix, allpurinol, xanax
Doctor :   k all these for?
User :   what do you mean
User :   are you ar doctor
User :   u dont know what these meds are?
Doctor :   i know that but you are telling in a bulk
Doctor :   just seperate the meds
User :   norvasc heart medication for high blood pressure
Doctor :   k now your problem is weight gain and platelet count?
Doctor :   what was the count last time when you saw?
User :   micardis heart medication for blood pressure and for kidney protection it is an arb
User :   yes count was 105
Doctor :   105? u mean 1.05 lakhs?
User :   wight gain has been over a six month period
Doctor :   k it is due to the medications that you are taking
User :   platlet count was 105 thousand
User :   you are saying the platelt count is due to medications is that correct
Doctor :   not that the weight gain is due to edema and medications
Doctor :   for platelet count i need to know the results of other blood cells too
Doctor :   so can you please read the blood report fully for me
User :   so what do you recomment dor the edema
User :   here is one lab i had done
User :   which numbers would yuou like me to give you
Doctor :   edema occurs due to many reasons like lymph obstruction,heart disease renal disease
Doctor :   and many other causes
Doctor :   since you are saying the echo was normal
User :   can just the addtinal weight cause it to increease
Doctor :   heart disease is ruled out
User :   echo was ok ef 50%
User :   heart size normal
User :   labs are as follows wbc 6.8
User :   neu%67.6
User :   ly%20.1
User :   mo%9.5
User :   eo%2.5
User :   baso%.3
User :   hbg 11.8
User :   hct 35.4
Doctor :   and renal failure should be assessed by getting sone lab tests done
User :   rbc 4.02
User :   creatitine was 1.6 last lab about two mohths ago
Doctor :   you tell abnormal values any
Doctor :   don't mention all
User :   rdw 18.5
User :   new% 67.6
User :   neu#4.6
User :   hbg 11.8
Doctor :   k
User :   hct 35.4
Doctor :   k
User :   mpv 6.6
User :   platkets 117
User :   does that helpyou
Doctor :   enough
Doctor :   when did you consult your physician recently?
User :   been a few weeks
User :   we have not discussed the increased edema
User :   that is why i was curious that if i lost some weight did you think it would eleimnate some of the edema
User :   second any ideas regarding why the platlets are going up and down
User :   that is it
Doctor :   how is the appetite? increased or decreased
User :   same
User :   i think the weight gain is related to over eating
User :   i think i have around a six or eight pound swing from fliid from morning during the day
Doctor :   platelet counts vary if imbalance occurs in any of these
Doctor :   in production,breaking down or trapping
Doctor :   in your case i suspect the infections are the cause
Doctor :   due to health deteriotion there are always chances of viral infection
Doctor :   or due to drugs that supress the bone marrow which produces the bood cells like platelets
Doctor :   did you get my point?
Doctor :   is there any thing else that i can help you with
User :   so you think it could be viral in nature or due to some of the meds i am taking
User :   will weight loss help the edema issue sir
Doctor :   ya probably that is the commonest cause in varying platelets
User :   thanks
Doctor :   as the margin of variation is not mcuh
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor